Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2012, 3:30 PM CDT for Decatur County, Wayne County, Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 16, 2012, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 121 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KDMX 162030
SVRDMX
IAC053-185-162100-
/O.NEW.KDMX.SV.W.0114.120616T2030Z-120616T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
WESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 400 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF LEON...OR
13 MILES EAST OF LAMONI...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINEVILLE...CLIO AND ALLERTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 11 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4057 9381 4076 9385 4083 9343 4058 9329
4057 9377
TIME...MOT...LOC 2030Z 262DEG 29KT 4067 9368
WIND...HAIL 60MPH <.75IN
$$
DEITSCH2 follow-up statements
246
WWUS53 KDMX 162048
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT SAT JUN 16 2012
IAC053-185-162100-
/O.CON.KDMX.SV.W.0114.000000T0000Z-120616T2100Z/
WAYNE IA-DECATUR IA-
348 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND WESTERN WAYNE COUNTIES UNTIL 400 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CORYDON...OR 24
MILES EAST OF LAMONI...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ALLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4058 9366 4067 9365 4080 9363 4083 9343
4058 9329
TIME...MOT...LOC 2048Z 261DEG 35KT 4070 9345
WIND...HAIL 60MPH <.75IN
$$
DEITSCH219
WWUS53 KDMX 162101 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT SAT JUN 16 2012
IAC053-185-162111-
/O.EXP.KDMX.SV.W.0114.000000T0000Z-120616T2100Z/
WAYNE IA-DECATUR IA-
401 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
WESTERN WAYNE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4058 9366 4067 9365 4080 9363 4083 9343
4058 9329
TIME...MOT...LOC 2048Z 261DEG 35KT 4070 9345
$$
DEITSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:10 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 1:10 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 110 PM CDT SAT JUN 16 2012 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM.../TODAY/ THE MESSY PATTERN CONTINUES OVER IOWA TODAY. AS OF 4 AM THE MCV THAT DRIFTED ACROSS THE CWA YESTERDAY AND LAST EVENING WAS OVER NORTHEAST IOWA. RADAR ANIMATION SHOWED SHOWERS ROTATING AROUND A LOW THAT WILL CONTINUE TO SHIFT NORTHEAST THROUGH THE MORNING. THE NEXT SHORTWAVE TO AFFECT THE AREA IS OVER THE PLAINS AND WILL SHIFT ACROSS THE AREA TODAY INTO THIS EVENING. IN ADDITION...ANOTHER COLD FRONT WILL SWEEP ACROSS CENTRAL IOWA THIS AFTERNOON. WE HAVE MOISTURE RETURNING TO THE AREA AND INSTABILITY WILL INCREASE TO AROUND 3000 CAPES THIS AFTERNOON. GIVEN THAT STORMS ARE ONGOING ACROSS NEBRASKA AT THIS TIME THERE IS LITTLE DOUBT THAT WE WILL SEE STORMS AGAIN THIS AFTERNOON. THE AFOREMENTIONED SHORT WAVE SHOULD PROVIDE SUFFICIENT FORCING SO THUNDERSTORMS WILL MOVE INTO THE AREA LATE MORNING/AFTERNOON AND INTENSIFY SOME. NOT SURE ON HOW WIDESPREAD THE SEVERE POTENTIAL MIGHT BE HOWEVER. LOW LEVEL SHEAR IS MODEST BUT DEEP LAYER SHEER IS LACKING. STEEP LAPSE RATES ARE ALSO GOING TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND IT DOES APPEAR THAT THERE IS SOME POTENTIAL FOR SEVERE STORMS ALONG THE FRONT BASED ON SOUNDINGS. STRONG WIND POTENTIAL SHOULD EXIST WITH THESE STORMS SUPPORTED BY DCAPES AROUND 1500 ALONG THE BOUNDARY LATE THIS AFTERNOON. LOCATIONS THAT DO SEE STORMS SHOULD ONCE AGAIN SEE SOME MODERATE TO LOCALLY HEAVY RAINFALL AS WELL WITH PWATS ONCE AGAIN APPROACHING 1.75 INCHES. .LONG TERM.../TONIGHT THROUGH FRIDAY/ THREE MAIN AREAS OF CONCERN EARLY THIS MORNING...PRECIP TRENDS TONIGHT...WARMTH MON THROUGH WED...AND PRECIP ASSOCIATED WITH FRONTAL PASSAGE AROUND WED AND THU. QUESTION FOR TONIGHT WILL BE WHETHER EVENING CONVECTION IS LINGERING FROM CURRENT HIGH PLAINS PRECIP OR ADDITIONAL DEVELOPMENT SHORTLY AFTER PEAK HEATING WITH FRONTAL PASSAGE. 00Z HRW WRF NMM/ARW SOLUTIONS ARE TOO SLOW WITH CURRENT CONVECTION...WHICH IS OFTEN THE CASE AS ITS EXPLICIT CONVECTIVE SCHEMES TRY TO CATCH UP. IF YOU SPEED THOSE SOLUTIONS UP THREE-FOUR HOURS THEY SUGGEST ANY LINGERING PRECIP FROM TODAY WILL BE EAST OF OUR AREA BY 00Z WITH ATTENTION TO ADDITIONAL DEVELOPMENT ALONG THE FRONT. THIS SEEMS REALISTIC CONSIDERING ADEQUATE FORCING SHOULD BE AVAILABLE ON TRAILING EDGE OF CURRENT WY/MT PV ANOMALY/SHORT WAVE AS IT TRACKS INTO MN BY 00Z. WRF RUNS DO NOT DEPICT MUCH IN THE WAY OF AREAL COVERAGE HOWEVER SO HAVE KEPT POPS IN THE CHANCE CATEGORY...TRANSITIONING FROM NW-SE. 0-6KM SHEAR IS NOT TOO IMPRESSIVE SO DO NOT EXPECT MUCH OF A SEVERE THREAT WHICH IS SOMEWHAT CONDITIONAL ANYWAYS DEPENDING ON HOW MUCH WE CAN RECOVER FROM PLAINS DEBRIS. AFTER A BREAK THROUGH MUCH OF THE WEEKEND...A MINOR CONCERN WILL BE ELEVATED CONVECTIVE POTENTIAL SUN NIGHT. GFS/ECMWF THETA-E ADVECTION IS IMPRESSIVE...HOWEVER ADEQUATE MOISTURE ALONG 310K ISENT SURFACE AND BAROCLINIC ZONE IS SUSPECT WITH PRESSURE DEFICITS QUITE LOW. STRONG WARM ADVECTION OFTEN SEEMS TO OVERCOME MOISTURE DEFICIENCIES HOWEVER SO HAVE BEEN A BIT MORE AGGRESSIVE ON POPS WITH THEIR SRN EXTENT. BY MON MORNING WARM ADVECTION PUSHES NORTHWARD WITH IA WELL INTO WARM SECTOR. SOUNDINGS DEPICT BRISK SWLY WINDS SO CONTRARY TO THE GFS...MIXING SHOULD BE QUITE AGGRESSIVE AND COULD VERY WELL PUSH TEMPS CLOSE TO THE NAM. WITH THIS IN MIND HAVE BUMPED UP TEMPS ALL THREE DAYS...ESPECIALLY MON WHICH IS NOW WELL INTO THE 90S IN MOST LOCATIONS. GFS HAS BEEN DIFFICULT TO USE RECENTLY FOR TEMPS...DEWPOINTS AND POTENTIAL INSTABILITY. SOUNDINGS HAVE NOT BEEN AGGRESSIVE ENOUGH MIXING /TOO COOL/ WITH TOO MUCH MOISTURE 1KM AND BELOW. WED INTO THU STILL LOOKS ON TARGET FOR ANOTHER APPRECIABLE PRECIP EVENT. CONFIDENCE IN THIS IS ABOVE AVERAGE AS GFS/GEFS/ECMWF AND GEM ALL OFFER SIMILAR PATTERNS WITH NWRN CONUS LONG WAVE TROUGH DRAGGING FRONT INTO IA BY LATE IN THE DAY WED. FORCING AHEAD OF WAVE AND RIGHT ENTRANCE REGION DIVERGENCE OF MN/ONTARIO JET SEGMENT SHOULD BE SUFFICIENT TO OVERCOME ANY CAP AND PRODUCE PRECIP...ESPECIALLY OF THE MORE ELEVATED VARIETY INTO THE NIGHT. SHEAR SHOULD BE ADEQUATE FOR SEVERE WEATHER FARTHER NORTH IMMEDIATELY ALONG THE FRONT CONSIDERING THE DEGREE OF INSTABILITY. WITH MEAN WIND PARALLEL TO SAGGING FRONT...DEEP WARM CLOUD DEPTHS AND PWS IN EXCESS OF 1.75 INCHES COULD SEE DECENT RAINS. DO NOT EXPECT MUCH OF A FLOOD THREAT HOWEVER WITH HEAT AND BRISK SWLY WINDS PRECEDING EVENT EARLY IN THE WORK WEEK. RELATIVELY HIGHER CONFIDENCE CONTINUES TO END THE WEEK AS WELL WITH MODELS IN AGREEMENT INCREASING AMPLITUDE WITH ROCKIES RIDGE AND NERN CONUS THROUGH. SHOULD DRY OUT FOR A BIT BEHIND MIDWEEK SYSTEM...BUT WARM ADVECTION PRECIP MAY RETURN TO MO VALLEY BY SAT BEYOND THE PERIOD AND EVEN INTO THE NEXT WEEK. && .AVIATION 16/12Z... MCV MOVING ACRS NORTHERN MISSOURI WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS IN SOUTHERN IOWA WITH ISOLATED TO SCATTERED CONVECTION IN THE NORTH ALONG A WEAK BOUNDARY SLIDING THROUGH THE STATE THIS AFTERNOON. MVFR TO ISOLD IFR CONDITIONS WILL OCCUR IN AND AROUND THE STORMS ALONG WITH GUSTY WINDS. THIS PRECIPITATION WILL SLIDE SOUTHEAST THIS EVENING WITH WIDESPREAD VFR CONDITIONS OVERNIGHT ALTHOUGH THERE WILL BE SOME THREAT OF FOG DEVELOPMENT TOWARD MORNING WITH THE RAINFALL FROM THIS AFTERNOONS STORMS ALONG WITH LIGHT WINDS. THE VFR CONDITIONS WILL PERSIST INTO SUNDAY AS A WARM AIRMASS EXPANDS INTO THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM...BSS AVIATION...COGIL
Hazardous weather outlook, Jun 16, 1:49 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 149 PM CDT SAT JUN 16 2012 IAZ070>075-081>086-092>097-171100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 149 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING WITH SOME SEVERE WEATHER. MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS ALONG WITH LARGE HAIL. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA SUNDAY. SEVERE WEATHER IS NOT EXPECTED. HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON. THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN AROUND MIDWEEK. IAZ004>007-015>017-023>028-033>039-044>050-057>062-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 149 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THIS AFTERNOON BEFORE BEING RELEGATED TO THE SOUTHEAST THIRD OF IOWA THIS EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA SUNDAY...AND ACROSS NORTHERN IOWA SUNDAY NIGHT INTO MONDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON. THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...AND AGAIN AROUND MIDWEEK. CC
In the hours before
Local storm report, Jun 16, 10:30 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 3 S FONDA 42.54N 94.85W
06/15/2012 CALHOUN IA PUBLIC
SEVERAL SIX TO EIGHT INCH LIMBS DOWN. TOP OF A LARGE TREE
WAS SHEARED OFF. PEA SIZE HAIL ALSO OBSERVED.
&&
DEITSCHLocal storm report, Jun 16, 11:36 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG SSW JOLLEY 42.48N 94.72W
06/15/2012 CALHOUN IA PUBLIC
SEVERAL LARGE TREES DOWN ACROSS TOWN. ONE TREE FELL ON
TOP OF POWER LINES KNOCKING THEM TO THE GROUND. TIME
ESTIMATED FROM RADAR.
&&
DEITSCHLocal storm report, Jun 16, 11:57 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 4 E VARINA 42.66N 94.82W
06/15/2012 POCAHONTAS IA PUBLIC
SEVERAL 6 INCH LIMBS DOWN ACROSS THE YARD. PEA SIZE HAIL
ALSO OBSERVED. TIME ESTIMATED FROM RADAR.
&&
DEITSCHSpecial weather statement, Jun 16, 1:30 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 130 PM CDT SAT JUN 16 2012 IAZ092-093-161900- RINGGOLD-TAYLOR- 130 PM CDT SAT JUN 16 2012 ...STRONG THUNDERSTORM TO AFFECT TAYLOR AND NORTHWEST RINGGOLD COUNTY... AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL TAYLOR COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAVITY... BLOCKTON... CONWAY... SHARPSBURG... LENOX... CLEARFIELD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DEITSCH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:40 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 50 min |
| Jun 16, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 47 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Jun 16, 2:57 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 48 min |
| Jun 16, 3:44 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 31 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 38 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.